Alert archive / Puerto Rico / Special Marine Warnings in 2005

Special Marine Warning 21, NWS JSJ

July 19, 2005

NWS JSJ issued this special marine warning at Jul 19, 2005, 4:48 PM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2005, 4:48 PM CDT (21:48 UTC)
Expired
Jul 19, 2005, 6:15 PM CDT
In force
87 min
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHCA52 TJSJ 192204
SMWSJU
AMZ730-740-192315-
/O.NEW.TJSJ.MA.W.0021.050719T2148Z-050719T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
604 PM AST TUE JUL 19 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA
  MELONES/AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO
  PUNTA CADENA/EAST OF 68W AND N OF 17N
  CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA
  VIENTO/N OF 17N AND W OF 64W/INCLUDING THE CARIBBEAN WATERS OF     
  CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS.

* UNTIL 715 PM AST

* AT 559 PM AST...DOPPLER RADAR INDICATED SCATTERED STRONG 
THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OVER 35 KNOTS... 
MOVING NORTHWEST ACROSS THE SOUTHEASTERN CARIBBEAN WATERS.

MARINERS SHOULD EXPECT STRONG AND GUSTY WINDS...HIGH WAVES... 
FREQUENT AND DANGEROUS CLOUD TO WATER LIGHTNING...AND HEAVY RAINS. 
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN 
WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL 
OBJECTS AND WEAR AN APPROVED FLOTATION DEVICE AT ALL TIMES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY 
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. IF A WATERSPOUT IS 
SIGHTED...YOU SHOULD STEER PERPENDICULAR AND AWAY FROM IT AND SEEK 
SAFE HARBOR IMMEDIATELY.

LAT...LON 1778 6397 1692 6381 1699 6760 1775 6618

$$

ASL/BCS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jul 19, 1:00 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 19, 1:00 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
200 PM AST TUE JUL 19 2005

.DISCUSSION...NOT AN EASY FORECAST TODAY. FEATURES IN PLACE AS TO
PRODUCE SOME ACTIVE WEATHER LAST NIGHT BUT SHOWERS AS WELL AS
RAINFALL AMOUNTS REPORTED WERE MINIMUM. THE 12Z SOUNDING MEASURED A
CONSIDERABLE MOIST AND UNSTABLE LOCAL AIRMASS WITH 2.05 INCHES OF
PRECIPITABLE WATER AND VALUES OF K AND LI OF 32 AND -7.9
RESPECTIVELY. DEW POINT VALUES OF AROUND 78 DEGREES WERE ALSO
MEASURED LOCALLY.

AT THE UPPER LEVELS THERE IS A TUTT CENTERED SOMEWHERE SOUTH OF
HISPANIOLA...PRODUCING A NORTHWARD UPPER FLOW OVER PUERTO RICO AND
THE U.S. VIRGIN ISLANDS. THIS FLOW IS ADVECTING UPPER LEVEL CLOUDS
INTO THE AREA FROM THE LOWER LATITUDES.

SHOWERS NOTED UPSTREAM SHOULD MOVE INTO THE LOCAL ISLANDS AND SOME
OTHER CAN DEVELOP ACROSS THE LAND OF PUERTO RICO. AGAIN SEEMS THAT
THE LOCAL AIRMASS REMAINS UNSTABLE ENOUGH AND MOIST AS TO ALLOW FOR
THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS OVER PUERTO RICO. HOWEVER STEERING WINDS OF AROUND 25
KNOTS WERE NOTED AND THE PRECIPITATION SHOULD MOVE QUICKLY WITH
ALMOST SAME SPEED.

&&

.AVIATION...A SIGMET WAS ISSUED FOR THE AREA OF STRONG THUNDERSTORMS
EXTENDING FROM NORTHEAST OF PUERTO RICO EASTWARD TO BEYOND THE
LEEWARD ISLANDS.

&&

.HYDROLOGY...ALTHOUGH THE PRECIPITATION IS MOVING RAPIDLY...THE
SHOWERS ARE SUFFICIENTLY HEAVY AS TO PRODUCE SOME URBAN FLOODING
ACROSS THE SECTORS OF PUERTO RICO.

&&

.CLIMATE...THE WEATHER STATION AT THE LMM INTERNATIONAL AIRPORT...SO
FAR THIS MONTH HAVE RECEIVED 4.28 INCHES OF RAINFALL WHICH IS 2.01
INCHES ABOVE THE NORMAL VALUE OF 2.27. YEAR TO DATE...FOR THE LMM
INTERNATIONAL AIRPORT THE MEASURED RAINFALL IS 16.93 INCHES ABOVE
THE NORMAL VALUE OF 22.25. SINCE JANUARY FIRST 39.18 INCHES OF RAIN
HAVE BEEN MEASURED AT THE LMM WFO STATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  79  88 /  50  50  30  30
STT  79  87  80  87 /  50  50  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

11
Hazardous weather outlook, Jul 19, 5:30 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE JUL 19 2005

PRZ001>013-AMZ710>750-201000-
630 AM AST TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A WEAK TROPICAL WAVE WILL COMBINE WITH LOCAL EFFECTS AND WILL LEAD
TO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
MAINLY THE CENTRAL AND WEST INTERIOR OF THE ISLAND. ANY
THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG WITH HEAVY
DOWNPOURS...FREQUENT LIGHTNING AND BRIEF WIND GUSTS. THE HEAVY
DOWNPOURS WILL RESULT IN SIGNIFICANT PONDING OF WATER ON
ROADWAYS...POOR VISIBILITY...AND AT LEAST SOME URBAN AND SMALL
STREAM AND RIVER FLOODING AS WELL AS MUD SLIDES ACROSS THE HIGHER
TERRAINS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL
TERRAIN MAY RESULT IN POSSIBLE URBAN FLOODING DURING THE AFTERNOON
ACROSS CLIMATOLOGICAL FAVORED AREAS.

WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL
CRAFT ADVISORY BE ISSUED.

VIZ001-002-AMZ710>730-201000-
630 AM AST TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS INCREASING THE
POTENTIAL FOR HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL
EFFECTS MAY RESULT IN ISOLATED TO SCATTERED SHOWERS. AN ISOLATED
COASTAL THUNDERSTORM OR TWO ARE ALSO POSSIBLE.

WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL
CRAFT ADVISORY BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:07 PM CDTSpecial Marine WarningJSJ53 min

Nearby

Special Marine Warnings in Puerto Rico, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.